Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
232264 tn?1191248480

Quit Xanax / Valium Did it

Ok its been 43 hours since i've taken anything.  No valium nothing.  I slept last night without anything! My question and i hope someone can help.  Am i in the clear? Or are the withdraws gonna start tomorrow the next day? Heres my story i took xanax for about 1 1/2 years never had and exact dose but towards the end i took about 2mg's a day i got to 1 1/2 and switched to valium on monday.  I took 20mgs that night and then  20mgs the next and nothing since tuesday at midnight.  I'm wondering if i'm gonna make it or its gonna come on strong soon.  Right now i'm experiencing mild tremors like my muscles will twitch.  A little cloudy head and very sensitive to sounds and movements.  I hope someone can help because i'm not gonna take anything else unless it gets bad.!

Thank you for whoever responds.
Josh
17 Responses
199177 tn?1490498534
Yes you could have more wds you could also have life threating sezuires .Cting is very risky .Plz taper off the meds slowly... I dont want to see anything happen to you
232264 tn?1191248480
So do you think i should take another one even though i dont feel that bad?

Josh
199177 tn?1490498534
I am just worried about you. I dont know what to tell you to do ..I wish you were going to do a slow taper .plz if you start feelin any worse take some .i would not drive anywhere for awhile either because of the sezuire risk...
Avatar universal
Josh~ Both of these drugs need to be tapered properly. I'm not kidding. Don't you have a doctor to call?  Maybe a pharmacist?
Keep posting~
Vicki
232264 tn?1191248480
ok i didnt plan on it.  I'm really hoping and praying that i'm gonna slide thru this.  I will be so happy.  But i will have the pills on hand in case i start to feel worse in anyway.  It says the half life is 100 hours so as of tonight i will be half way thru the half life... please please i just want to be substance free.  I've already done so much and i've been going thru this for a solid 8 weeks !
i'm just ready to get back to life

Josh
232264 tn?1191248480
I dont have a pcp.  I am seriously feeling pretty ok.  Thats why i'm surprised i have no craving for one as this was not my DOC i quit all the roxi's the xanax was used for the comedown.  I knew it was a major issue when i was about 3-4 weeks clean of them and then i could feel the xanax holding me down making me real foggy and depressed.  So my goal is to be totally clean and sleeping without anything!

Do you blame me?

Isnt this mind over matter?

I mean iff i feel bad i will take something but right now i feel not great not bad but ok.

Am i being safe ?
Josh
Avatar universal
I am new here and don't want to overstep my bounds. I was on Norco and Soma 8 Norco plus 2 to 3 Soma Daily. As of last Friday I tapered down and on Tuesday night took the last Norco. I probably should have tapered a lot slower, however it is what it is. My frined told me of this miracle cure for the withdrawls.... catapres patch TTS 1, and since I put that patch on, no restless leg, no sweats, no vomiting. I know you are talking about Xanax, and Valium, but this patch works for real. So far 4 of us have done it. It does not change the fact that insomnia hits, and you need immodium for the stomach, but I have Kaiser and my Dr. has been real helpful. I have gone since last Friday with no sleep and finally yesterday he gave me ambien (Only 7 pills) and last night I was knocked the @#$% out. Slept the whole night. Still have flu symptons but I can handle that better then the restless leg, and sweats and crawlin out of my skin. catapres patch TTS 1 research it but 4 for 4 so far it really works. I am just hoping I only have a few more days left and then I can think clearly again.
232264 tn?1191248480
Bro it took me about 2 weeks to feel like i was done with pain pills.  I didnt have that big of a problem sleeping because i was already on xanax.  Good job getting clean.  I took a lot of baths and i bought an electric blanket with a high powered fan next to me for the hot and cold.  For the restless leg i just put lotion on my feet.  I dont know why but it helped.  Keep on keeping on!

DO NOT DO BENZOS

Josh
232264 tn?1191248480
BTW i was on 15 30mg roxis a day.  With 4 40mgs morphine pills and 4-6 xanax bars a day!!!!
Hows that for a habit..yikes

i quit all that cold!  well except for the xanax and thats my thing right now!

Josh
Avatar universal
Josh~  Benzos are not like opiates.   It's just not wise to jump off them after a couple of days. They should be weaned over time. No,it's not mind over matter. No,I don't blame
you. And,no,you're not being safe. Sorry,but this is kinda of scary to me. You don't have a PCP? Who gave you the Valium?
V.
232264 tn?1191248480
an urgent care place.  He didnt give me enough to taper correctly.  He said just quit xanax and start valium and get off them slowly he said within 2 weeks but i just got impatient and jumped.  I know my body.  I am watching to make sure i'm ok.  I know u say i'm not being safe but shouldnt i feel bad by now? The muscle twitches stopped i can eat fine, i am breathing right, my heart is beating right i dont know what else to look for.

I think u are more scared for me than i am.  I am just so determined.

Josh
Avatar universal
Im just saying I have never had an easier time with any opiate then when I used this patch, I am telling you talk to a doctor, and get it. Keep up the fight bro, you can make it. We all can
Avatar universal
Yes,I guess I'm more scared than you are. I've seen folks who have abruptly stopped benzos.
Be safe and don't drive.   By the way,even the urgent care doc told you to go slowly.

Oh,well...
Avatar universal
Mike....catapres patch won't help benzo withdrawal like it does for opiate withdrawal.  Benzos have to be tapered....period!   (but the patch is awesome for opiate WDs!)

Josh...I know that you are determined and that will help you a bunch, but you HAVE to listen here, ok?  You could have a grand mal seizure.  I have had them coming off benzos and from taking too much ultram.  They are horrible.  You won't necessarily "feel" it coming on.  It just happens!  You could DIE.  Please listen to the advice you are being given.  Nobody here has any motive to lie to you.  I have been through it....many, many times over, and I promise you that this could hurt you.

Please be careful.  And do NOT, under any circumstance, drive!!!!!!!!!  Vicki is a nurse, and she knows exactly what she is talking about!  
711224 tn?1344771687
Josh, I have been tapering for over a year to get off short acting benzo and long acting ones and let me tell you what you're doing is VERY dangerous.
Seizures just happen, no warning up front, you wake up at the ER...

Don't be impatient with benzos, that's the best way to relapse. As told above you have to taper them very slowly. Your dr switched you from xanax to Valium to make the wd's milder and that's the usual procedure but you don't quit after a couple of days coz you're impatient......
Please go see your dr and establish a tapering plan.
Best of luck to you. Sophie.
Avatar universal
xanax takes away what is called gaba from your brain, gaba is what naturally makes you fall asleep and when you take xanax your body thinks it doesn't need to produce gaba anymore. So stopping cold turkey can be dangerous in most cases as your body can't adjust so quickly, it won't just start producing gaba but if you slowly cut down on xanax dosage your body will adjust, thinking i'm not getting this gaba for free anymore i'm going to start producing it again. Xanax is quite safe, there's nothing wrong with slowly cutting down on it. Cut down, it's no big deal, keep being healthy; a bit of exercise and welcome to a beautiful world.. I'm not explaining it the best, I got this info from a brilliant site off google from a medical team which is their job to deal with people on benzo but couldn't find the site... anyways keep it up bud!
Avatar universal
xanax takes away what is called gaba from your brain, gaba is what naturally makes you fall asleep and when you take xanax your body thinks it doesn't need to produce gaba anymore. So stopping cold turkey can be dangerous in most cases as your body can't adjust so quickly, it won't just start producing gaba but if you slowly cut down on xanax dosage your body will adjust, thinking i'm not getting this gaba for free anymore i'm going to start producing it again. Xanax is quite safe, there's nothing wrong with slowly cutting down on it. Cut down, it's no big deal, keep being healthy; a bit of exercise and welcome to a beautiful world.. I'm not explaining it the best, I got this info from a brilliant site off google from a medical team which is their job to deal with people on benzo but couldn't find the site... anyways keep it up bud!
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.